A Note on Thomson's Characterizations of the Uniform Rule
Thomson (Consistent solutions to the problem of fair division when preferences are single-peaked, J. Econ. Theory 63 (1994), 219-245) proved that the uniform rule of fair division problem, where preferences are single-peaked, is the unique rule which is bilaterally consistent, continuous, Pareto optimal, and envy-free, in a setting of an infinite number of potential agents. We show that the uniqueness of the uniform rule is achieved without assuming continuity, even in a setting of a finite number of potential agents. A similar result is obtained by replacing envy-freeness with individual rationality from equal division.
|Date of creation:||1996|
|Publication status:||Published in Journal of Economic Theory 69:255-261 (1996)|
|Contact details of provider:|| Postal: Nir Dagan, Dept. of Economics and Management, Tel-Hai Academic College, Upper Galilee, Israel.|
Web page: https://www.nirdagan.com/research/
When requesting a correction, please mention this item's handle: RePEc:nid:ndagan:003. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Nir Dagan)
If references are entirely missing, you can add them using this form.